Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 25, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 14, 2006, 3:02 AM MST for 14 counties in North Dakota. It took effect at Dec 14, 2006, 8:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:02 AM MST (10:02 UTC)
- In effect from
- Dec 14, 2006, 8:00 AM MST
- Expired
- Dec 14, 2006, 2:50 PM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 141002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CST THU DEC 14 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS TODAY...RESULTING IN A TIGHT PRESSURE GRADIENT ACROSS THE SOUTHERN HALF OF NORTH DAKOTA. STRONG WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. GUSTY WINDS WILL SUBSIDE RAPIDLY THIS EVENING. NDZ033>037-040>048-050-051-141815- /O.NEW.KBIS.WI.Y.0025.061214T1500Z-061215T0000Z/ STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 402 AM CST THU DEC 14 2006 /302 AM MST THU DEC 14 2006/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED TODAY. WINDS WILL SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NH
2 follow-up statements
000 WWUS73 KBIS 141709 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1109 AM CST THU DEC 14 2006 ...WIND ADVISORY TODAY FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN PLAINS TODAY. STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. GUSTY WINDS WILL SUBSIDE RAPIDLY THIS EVENING. NDZ033>037-040>048-050-051-150000- /O.CON.KBIS.WI.Y.0025.000000T0000Z-061215T0000Z/ STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...DICKINSON...MANDAN...BISMARCK... STEELE...JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1109 AM CST THU DEC 14 2006 /1009 AM MST THU DEC 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED TODAY. WINDS WILL SUBSIDE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAA
000 WWUS73 KBIS 142150 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 347 PM CST THU DEC 14 2006 ...VERY STRONG WINDS EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA FRIDAY NIGHT AND SATURDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL FOLLOW THE SAME TRACK. THIS WILL BRING INTO ALIGNMENT THE WINDS ALOFT AND THE SURFACE WINDS...ENHANCING THE STRENGTH OF THE WINDS. WEST WINDS OF 30 TO 40 MPH...WITH ISOLATED WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA. ALTHOUGH STRONG WINDS ARE NOT AS COMMON AT NIGHT...THIS SYSTEM APPEARS STRONG ENOUGH TO KEEP THE WINDS GOING THROUGH THE NIGHT. STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE LATEST INFORMATION ON THIS WIND EVENT. NDZ033-040-041-043-044-150600- /O.CAN.KBIS.WI.Y.0025.000000T0000Z-061215T0000Z/ /O.NEW.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/ STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN... HETTINGER 247 PM MST THU DEC 14 2006 ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA FRIDAY NIGHT AND SATURDAY. WEST WINDS OF 30 TO 45 MPH...WITH ISOLATED WIND GUSTS NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY OVER WESTERN NORTH DAKOTA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED. WINDS HAVE DIMINISHED. $$ NDZ034>037-042-045>048-050-051-142300- /O.CAN.KBIS.WI.Y.0025.000000T0000Z-061215T0000Z/ MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE... JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 347 PM CST THU DEC 14 2006 /247 PM MST THU DEC 14 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NDZ001>004-009>012-017>019-021-031-032-150600- /O.NEW.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH... MEDORA 347 PM CST THU DEC 14 2006 /247 PM MST THU DEC 14 2006/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA FRIDAY NIGHT AND SATURDAY. WEST WINDS OF 30 TO 45 MPH...WITH ISOLATED WIND GUSTS NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY OVER NORTH CENTRAL NORTH DAKOTA. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:18 AM MST, 44 minutes earlier.
Area forecast discussion, Dec 14, 2:18 AM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 318 AM CST THU DEC 14 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD CONTINUE TO CENTER AROUND TWO SEPARATE SHORT WAVES IMPACTING THE REGION. SLIGHT DIFFERENCES IN MODEL DETAILS...BUT DECENT OVERALL AGREEMENT. HAVE USED A BLEND...BUT LEANED A BIT MORE TOWARDS THE NAM AND UKMET SOLUTIONS THIS TIME AROUND. CURRENTLY...THE FIRST OF THE TWO SHORT WAVES IMPACTING THE REGION IS CURRENTLY MOVING THROUGH THE FORECAST AREA. MOST OF THE WARM FRONTAL PRECIP HAS MOVED TO THE EAST...WITH A FEW ECHOS STILL ACROSS THE NORTH. WESTERLY WINDS HAVE BEEN INCREASING WEST TO EAST...AND EXPECT THIS TREND TO CONTINUE DURING THE MORNING. WINDS ARE ALSO HELPING MIX UP THE LOWER ATMOSPHERE WITH VERY MILD MORNING TEMPERATURES ACROSS WESTERN AND CENTRAL NORTH DAKOTA BEING REPORTED. THE MID LEVEL SHORT WAVE WILL CONTINUE TO SWING THROUGH THE NORTHERN PLAINS EARLY TODAY...WITH WEAK 850H CAA NORTH TO SOUTH. EXPANDED SLIGHT CHANCE POPS FOR TODAY TO INCLUDE THE ENTIRE EAST AS THE WEAK COLD FRONT MOVES THROUGH. PRECIP TYPE SHOULD REMAIN ALL SNOW NORTH WITH BELOW FREEZING 850H TEMPS...AND AFTERNOON HIGHS EXPECTED TO REMAIN STEADY IN THE MID TO UPPER 30S. WILL SEE A MIX OF RAIN AND SNOW SOUTHEAST...WITH A BETTER CHANCE OF RAIN EARLY BEFORE TEMPS ALOFT COOL. BIGGEST CONCERN WITH THIS SYSTEM FOR TODAY WILL BE GUSTY WESTERLY WINDS. SOUNDING PROFILES AND BUFKIT INDICATE ADVISORY CRITERIA WINDS ACROSS THE CENTRAL AND SOUTH THROUGH MOST OF THE AFTERNOON...WITH SUSTAINED MAGNITUDES OF 30 TO 35 MPH AND SOME GUSTS UP TO 45 MPH. THUS HAVE GONE WITH A WIND ADVISORY 15-0Z FROM THE ND/SD BORDER TO ALONG I-94...WHICH MATCHES UP WELL WITH NEIGHBORING OFFICES. WARM DOWNSLOPE WESTERLY WINDS WILL ALSO HELP KEEP AFTERNOON HIGHS ON THE MILD SIDE AGAIN DESPITE CAA ALOFT. THE SECOND OF TWO SHORT WAVES WILL IMPACT THE REGION FRIDAY MORNING THROUGH MOST OF SATURDAY. BRIEF RIDGING AND WAA AHEAD OF THIS SYSTEM WILL BRING ONE MORE DAY OF UNSEASONABLE DAYTIME HIGHS TO THE FORECAST AREA FRIDAY AFTERNOON. WARM FRONTAL PRECIP WILL BEGIN WEST FRIDAY MORNING...SPREADING EAST DURING THE AFTERNOON. WITH MORNING LOWS IN THE 20S AND +3C TO +6C 850H TEMPS...HAVE INCLUDED -ZR MENTION WEST AND NORTH CENTRAL FOR FRIDAY MORNING...THEN ALL RAIN IN THE AFTERNOON. SLIGHT DIFFERENCES IN MODEL TIMING HERE WITH THE GFS HOLDING OFF OF QPF SOUTHWEST UNTIL AFTER 18Z. WILL STAY THE COURSE ONE MORE TIME HERE AS THE NAM AND UKMET BOTH INITIATE PRECIP DURING THE MORNING SOUTHWEST...ESPECIALLY SINCE THERE IS FREEZING RAIN POTENTIAL. THE REAL STORY WITH THIS SECOND SYSTEM ARE THE STRONG WINDS THAT WILL ENCOMPASS THE REGION. STRONG WESTERLY WINDS AND CAA WILL BEGIN ACROSS THE WEST FRIDAY NIGHT...THEN SPREAD OVER THE CENTRAL AND EAST SATURDAY MORNING AND AFTERNOON. AT THIS TIME MODEL SOUNDINGS AND BUFKIT MOMENTUM TRANSFERS ARE INDICATING 30 TO 40 MPH SUSTAINED WITH GUSTS APPROACHING AND EXCEEDING THE 50 MPH MARK. MODELS HAVE BEEN CONSISTENT WITH THESE VALUES...AND THUS HAVE ASSIMILATED THIS THINKING INTO THE FORECAST. WIND HEADLINES ARE LIKELY FOR FRIDAY NIGHT AND SATURDAY...EITHER A WIND ADVISORY OR A HIGH WIND WATCH/WARNING. WITH THE CAA...DAYTIME HIGHS WILL ALSO BE NOTICEABLY COOLER SATURDAY AFTERNOON...WITH THIS TREND CONTINUING INTO SUNDAY. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... ECMWF AND GFS CONTINUE TO DOWNPLAY THE CHANCES OF PRECIPITATION FOR THE FIRST HALF OF NEXT WEEK. BOTH SHOW THAT THE MAJOR LONG WAVE TROUGH CROSSING THE ROCKIES WILL SHEAR AS MOST OF THE ENERGY GOES INTO THE SOUTH HALF. THIS WILL LEAD TO A SPLIT FLOW IN KEEPING WITH THE CURRENT EL NINO INFLUENCED PATTERN. THE SPLIT FLOW WILL LEAVE NORTH DAKOTA FAIRLY DRY WITH NO MAJOR COLD AIR OUTBREAKS IN THE OFFING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ033>037-040>048-050-051. && NH/RSL
Hazardous weather outlook, Dec 13, 3:41 AM MST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CST WED DEC 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 441 AM CST WED DEC 13 2006 /341 AM MST WED DEC 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE FIRST OF TWO MID LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION LATER TODAY AND TONIGHT. THIS STORM SYSTEM WILL BRING A CHANCE FOR LIGHT RAIN AND SNOW TO THE FORECAST AREA...ALONG WITH GUSTY WESTERLY WINDS. PRECIPITATION ACCUMULATIONS WILL BE LIGHT. SUSTAINED WINDS OF 20 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH...WILL DEVELOP OVER THE WEST THIS EVENING...SPREADING EAST OVERNIGHT. THESE GUSTY WINDS...ALONG WITH THE POTENTIAL FOR MIXED PRECIPITATION TO CREATE SLIPPERY ROADWAYS...WILL CREATE DIFFICULT AND HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO LOCAL MEDIA AND YOUR NATIONAL WEATHER SERVICE FOR FUTURE UPDATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WESTERLY WINDS WILL CONTINUE THURSDAY MORNING AND AFTERNOON. WINDS WILL SUBSIDE THURSDAY EVENING. THE SECOND OF TWO MID LEVEL DISTURBANCES WILL MOVE THROUGH THE NORTHERN PLAINS FRIDAY AND FRIDAY NIGHT. THIS STORM SYSTEM WILL ONCE AGAIN BRING A CHANCE FOR RAIN AND SNOW TO THE FORECAST AREA DURING THE DAY FRIDAY...WITH LITTLE ACCUMULATION EXPECTED. IN ADDITION...STRONG WESTERLY WINDS WILL REDEVELOP FRIDAY AFTERNOON ACROSS THE WEST...AND SPREAD EAST FRIDAY EVENING AND OVERNIGHT INTO SATURDAY. AT THIS TIME WIND MAGNITUDES LOOK TO BE VERY STRONG...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 50 MPH. THE STRONGEST WINDS ARE CURRENTLY FORECAST TO BE ACROSS THE NORTHERN FORECAST AREA. STAY TUNED FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:52 PM MST | Freezing Rain Advisory | BIS | Bottineau, Pierce, Rolette | 6 hr |
| Dec 14, 2:47 PM MST | High Wind Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 11 more | 24 hr |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.